Discussions that mention benadryl

High & Low Blood Pressure board


Hi. I just took my first dose of Atenolol 25 mg last night, after trying so many BP meds and the dr finally telling me this is what I have to try. Beth, I remember you talking about how it made you depressed and lethargic and unable to complete normal everyday tasks. Last night, about an hour after I took it, I felt like I couldn't breathe very well and short of breath. (I took some Benadryl just in case it was an allergic reaction and tried to sleep). This morning, I stayed home from work, because I can't think clearly at all. I am having trouble even forming thoughts about the simplest things. If I think, for example, "I'd like to get a cup for some tea" my brain is like a thesaurus and searches for all the words for "cup", like glass, mug, etc. before I get to the word "cup". I feel like my life is in slow motion. Beth, this was only my first dose and it's scaring me. Did you have weird symptoms initially, or did they get worse over time? I also feel like my heart is moving around. My pulse and BP are lower; and I guess I could handle the way my brain is working now, but if it gets progressively worse as I continue the med, I think I would be a bumbling idiot before too long. (that's about how I feel right now.....I have to think really hard to quickly remember basic things).

Also, if I want to stop this med, can I abruptly stop after only one or 2 days doses of it? or does your body get used to it that quickly? Thanks for any advice from Beth and others.